An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Hopelessly Addicted to Vyvanse

Discussion in 'Share Your Story Here' started by lostbeyondreturn, Jul 21, 2016.

  1. I was a very happy person before drugs. I had a lot of friends, I enjoyed being social, I rarely felt anxiety or depression, I was much more confident, and I had no trouble being myself…

    Since starting drugs, I am basically the polar opposite of my old self in every aspect. I am typically miserable unless I get my fix or substitute my cravings with food, I dread socializing, I get full on panic attacks whenever I am in a social situation or around anyone. I have CONSTANT depression and anxiety, usually triggered by thinking about the drug or craving it/ withdrawing from it. Now I have gotten so lost in my addiction, that I barely even know who I am anymore. I sometimes feel like a stranger in my own body, because I have been so drugged up for so many years, its like I have missed growing up with myself. Almost like I wasn’t there to go through the changes my body faced for 4 years. Like I swapped out my soul for a blue and white pill.

    That blue and white pill being Vyvanse. For many years I was also addicted to Adderall, actually, Adderall is what got me hooked on the Vyvanse, because they are both practically the same things. Both are stimulants made up of amphetamines. And no, it is not METH, but it is extremely close to it if you abuse it like how I do.

    Drug abuse is something you can’t understand unless you are an addict. Sure people abuse drugs all the time, but it is usually to get high or done recreationally. I started off “recreationally” abusing my Vyvanse. Like maybe for a test or if I was super tired or if I wanted to party all night long, but now I cannot even feel the medication unless I take an extremely high dosage. I have just been put up to 50 MG and OF COURSE I cannot feel it. It is because my body is subconsciously chasing that high, taking it normally just doesn’t of anything for me anymore. I told myself that I would take my medication properly this month.. The first day was a success but the cravings were just TOO UNBEARABLE. I ended up taking 3 extra pills yesterday and now I feel so guilty and horrible about myself.

    It has gotten to the point that when I don’t take it, all I really have the capability of doing is eating food, sleeping, or watching TV. I cannot physically get myself out of the house without it. It is the only thing that boosts my confidence, gives me motivation, and just gives me ENERGY. Basically all that is needed to live a productive, meaningful life.

    If you had asked me 5 years ago where I would be in 4 years, I would have said college, starting a new chapter of my life, and having excitement for the future. But instead? I am 19 still living at home, gained 20 pounds in a few months, rely on a pill to get me moving, hating myself, dreading the future, and being the most miserable I could possibly be. To think that if I had just not given into peer pressure, I would have never tried the drug that would instantly change my future, my life, and myself ALL FOR THE WORST. This is no the person I am meant to be. i should be able to get through life without popping a pill, but I cannot. It is devastating.
  2. Donnchadh

    Donnchadh Active Contributor

  3. Donnchadh

    Donnchadh Active Contributor

    Good morning just read your post hey sorry to hear your down the dumps but you know what you are still that happy go lucky person that you were before you started popping pills you just need to realise that. You as a person haven't changed it's the pills. I know it's not easy trust me I do but if you start to cut down gradually like I did you will eventually quit but you might consider joining a 12 step group honestly if you want to get back to your old self I guarantee that the people you meet in NA will help you especially those who have been in the group for a few years check it out what have you to lose . I hope you have a nice day. God bless
    deanokat likes this.
  4. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @lostbeyondreturn... I'm sorry that you're struggling with a Vyvanse addiction, but I'm happy you found us and reached out for help. I think @Donnchadh has given you some good advice. Weaning yourself off of the drug would likely help you get off of it with limited withdrawal symptoms. Going to NA meetings would also be a great way to get face-to-face support, which can certainly be invaluable. Also, have you considered going to an addiction specialist? They can assess your situation and recommend the best next steps for you. They can help you with a taper program, too. You may want to look into that.

    We're here to help and support you however we can. You're still very young and you have your whole life in front of you. Coming here and admitting that you have a problem is a courageous first step and I'm proud of you for taking it. You CAN overcome this addiction. I know you can.

    Sending you positive vibes and lots of hope and encouragement.